Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The surjectivity of the canonical homomorphism from singular homology to Cech homology

Authors: Katsuya Eda and Kazuhiro Kawamura
Journal: Proc. Amer. Math. Soc. 128 (2000), 1487-1495
MSC (1991): Primary 55N10, 55N05
Published electronically: December 8, 1999
MathSciNet review: 1712917
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a locally $n$-connected compact metric space. Then, the canonical homomorphism from the singular homology group $H_{n+1}(X)$ to the Cech homology group $\check{H}_{n+1}(X)$ is surjective. Consequently, if a compact metric space $X$ is locally connected, then the canonical homomorphism from $H_1(X)$ to ${\check H}_1(X)$ is surjective.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55N10, 55N05

Retrieve articles in all journals with MSC (1991): 55N10, 55N05

Additional Information

Katsuya Eda
Affiliation: School of Science and Engineering, Waseda University, Tokyo 169-0072, Japan

Kazuhiro Kawamura
Affiliation: Institute of Mathematics, University of Tsukuba, Tsukuba 305, Japan

PII: S 0002-9939(99)05670-1
Keywords: Singular homology, \v Cech homology, canonical homomorphism, surjective
Received by editor(s): July 29, 1997
Published electronically: December 8, 1999
Communicated by: Ralph Cohen
Article copyright: © Copyright 2000 American Mathematical Society